Fever and Chills in a Psychotic Patient! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-23-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Psyche Fever and Chills in a Psychotic Patient!

A 29-year-old man who “hears voices” at times complains of fever and chills. His temperature is 102°F (38.9°C) with no findings of infection.
His white blood cell count is 800 cells/mm 3.
Which of the following medications is most likely responsible?

A. Haloperidol
B. Risperidone
C. Clozapine
D. Thioridazine
E. Fluphenazine
Reply With Quote Quick reply to this message
The above post was thanked by:
ehan (06-23-2012)



  #2  
Old 06-23-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 646
Threads: 52
Thanked 761 Times in 256 Posts
Reputation: 772
Default

its C clozapine .
Reply With Quote Quick reply to this message
  #3  
Old 06-23-2012
USMLE Forums Newbie
 
Steps History: 1 + CS
Posts: 6
Threads: 0
Thanked 0 Times in 0 Posts
Reputation: 10
Default

C...............
Reply With Quote Quick reply to this message
  #4  
Old 06-24-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 852 Times in 478 Posts
Reputation: 862
Default

C.

Agranulocytosis.
__________________
PGY-3
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #5  
Old 06-24-2012
K06100's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 730
Threads: 90
Thanked 456 Times in 289 Posts
Reputation: 466
Default

Quote:
Originally Posted by Novobiocin View Post
A 29-year-old man who “hears voices” at times complains of fever and
chills. His temperature is 102°F (38.9°C) with no findings of infection.
His white blood cell count is 800 cells/mm 3 . Which of the following
medications is most likely responsible?
A. Haloperidol
B. Risperidone
C. Clozapine
D. Thioridazine
E. Fluphenazine
C.......case of agranulocytosis......!!!
__________________
Try Not To Become A Man Of Success But A Man Of Value.
Reply With Quote Quick reply to this message
  #6  
Old 06-24-2012
usmle 99's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 40
Threads: 7
Thanked 13 Times in 7 Posts
Reputation: 23
Search

C.as clozapine causes agranulocytosis....so never used as a first line treatment....need to monitor CBC on regular basis while on clozapine.
Reply With Quote Quick reply to this message
  #7  
Old 06-24-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,088 Times in 1,047 Posts
Reputation: 2108
Default

C. This individual has neutropenic fever as a result of agranulocytosis,
a side effect of the atypical antipsychotic agent clozapine.
Reply With Quote Quick reply to this message



Reply

Tags
Hematology-, Internal-Medicine-, Pharmacology-, Psychiatry-, Step-2-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
HIV positive patient got exposed to TB patient...!!!! another PPD q tyagee USMLE Step 2 CK Forum 5 06-09-2012 08:50 PM
Blood Smear in a Patient with Fever LatinGeorge USMLE Step 1 Forum 8 03-05-2012 05:53 AM
recurrent fever versus undulent fever chienpolska USMLE Step 1 Forum 0 09-05-2011 07:33 AM
The danger of Naloxone in a psychotic patient! saintdizzy USMLE Step 1 Forum 7 06-29-2011 09:18 PM
Psychotic patient with polydipsia rasheed USMLE Step 1 Classic Clues 1 04-17-2011 10:53 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)